Alert archive / New Mexico / Flash Flood Warnings in 2025

Flash Flood Warning 31, NWS Midland/Odessa, TX

June 15, 2025Eddy County, New Mexico

NWS Midland/Odessa, TX issued this flash flood warning at Jun 15, 2025, 4:20 PM MDT for Eddy County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2025, 4:20 PM MDT (22:20 UTC)
Expired
Jun 15, 2025, 7:30 PM MDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 169 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-396 J/kg
Mixed-layer LCL
3878 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

191 
WGUS54 KMAF 152220
FFWMAF
NMC015-160130-
/O.NEW.KMAF.FF.W.0031.250615T2220Z-250616T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
420 PM MDT Sun Jun 15 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Southwestern Eddy County in southeastern New Mexico...

* Until 730 PM MDT.

* At 420 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Carlsbad Caverns National Park, Whites City, Lincoln National 
  Forest and Queen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3200 10423 3202 10485 3207 10485 3212 10485
      3213 10485 3219 10485 3220 10485 3225 10485
      3226 10485 3228 10485 3230 10455 3219 10430

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Greening
1 follow-up statement
490 
WGUS74 KMAF 160024
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
624 PM MDT Sun Jun 15 2025

NMC015-160130-
/O.CON.KMAF.FF.W.0031.000000T0000Z-250616T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-
624 PM MDT Sun Jun 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT THIS 
EVENING FOR SOUTHWESTERN EDDY COUNTY...

At 624 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Carlsbad Caverns National Park, Whites City, Lincoln National 
  Forest and Queen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3200 10423 3202 10485 3207 10485 3212 10485
      3213 10485 3219 10485 3220 10485 3225 10485
      3226 10485 3228 10485 3230 10455 3219 10430

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Greening

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 12:19 PM MDT, 4 hours 1 minute earlier. Its key messages:

  • Updated at 105 PM CDT Sun Jun 15 2025
  • Isolated showers/storms will be possible over portions of southeast New Mexico the mountains in West Texas this afternoon and evening. A few storms may become strong to severe.
  • Hot temperatures can be expected through the middle of the week. The hottest conditions are forecast for Tuesday, accompanied by breezy winds. Many locations will reach near or above 100 degrees during this time, with a few locations along the Rio Grande potentially reaching up to 108-113 degrees Monday through Wednesday.
Area forecast discussion, Jun 15, 12:19 PM MDT, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
119 PM CDT Sun Jun 15 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 105 PM CDT Sun Jun 15 2025

- Isolated showers/storms will be possible over portions of
  southeast New Mexico the mountains in West Texas this afternoon
  and evening. A few storms may become strong to severe.

- Hot temperatures can be expected through the middle of the week.
  The hottest conditions are forecast for Tuesday, accompanied by
  breezy winds. Many locations will reach near or above 100
  degrees during this time, with a few locations along the Rio
  Grande potentially reaching up to 108-113 degrees Monday through
  Wednesday.

&&

.SHORT TERM...
(This afternoon through Monday night)
Issued at 105 PM CDT Sun Jun 15 2025

An outflow boundary from a decaying storm complex to the northeast
of our region is cooling portions of the Permian Basin off this
afternoon. This should lower any rain chances for the Permian
Basin later today. Although, some showers/storms may still develop
near the higher terrain out west. Thu PoPs remain low 10-20% for
these areas. Overall, mid- level ridging has taken hold of our
weather pattern and will influence weather in our region for the
next several days. Lows tonight and Monday night will drop into
the 70s for most. Monday afternoon temperatures heat up beyond the
century mark for the majority of the area, with 90s forecast for
the Marfa Plateau, the Davis Mountains, and the southeastern
Permian Basin. Highs near and along the Rio Grande and Pecos
river valleys will range between 105- 110 degrees. Aside from any
subsiding convection from earlier today, the short term forecast
remains dry.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 105 PM CDT Sun Jun 15 2025

Tuesday is set to be our hottest day in the forecast period. Highs
are expected to top out in the 105-110 degree mark across much of
southeastern New Mexico, the Trans Pecos, and the Permian Basin. The
thermometer looks to reach the 110-113 degree range near and
along the Rio Grande, while most everywhere else outside of the
mountains heat into the low 100s. However, Tuesday will also be a
turning point in our upper-level pattern as a trough from the
starts to shove the aforementioned ridge back off to the west. A
surface low will develop over the Great Plains Tuesday afternoon,
resulting in breezy, southwesterly winds. Wednesday, geopotential
heights gradually lower overhead and highs drop down a touch, in
the upper 90s and low 100s. Although, highs in the 110-112 degree
range are still expected near the Rio Grande Wednesday afternoon.
During the latter half of the week and into the upcoming weekend,
the upper ridge gradually returns, but with its axis further north
of our area. This allows our highs to stay primarily in the 90s
Thursday through Saturday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1215 PM CDT Sun Jun 15 2025

VFR conditions are forecast through the period. Although, an
outflow boundary from a decaying storm complex to the east and
northeast of our CWA may briefly lead to breezy, northeasterly
winds and some mid-level clouds. Timing and impact of this outflow
boundary remain uncertain, but will update TAFs as needed.
Otherwise, winds will be out of the south and southeast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               73 101  76 103 /   0   0   0   0
Carlsbad                 71 104  75 107 /  10   0   0   0
Dryden                   75 101  75 105 /   0   0   0   0
Fort Stockton            72 102  75 106 /   0   0   0   0
Guadalupe Pass           71  97  74  99 /  10  10   0   0
Hobbs                    69 101  72 105 /  10   0   0   0
Marfa                    64  94  65  98 /  10  10   0   0
Midland Intl Airport     73 102  76 105 /   0   0   0   0
Odessa                   73 101  76 105 /   0   0   0   0
Wink                     73 104  75 108 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...95
LONG TERM....95
AVIATION...95

In the hours before

Special weather statement, Jun 15, 2:53 PM MDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
253 PM MDT Sun Jun 15 2025

NMZ027-028-152130-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
253 PM MDT Sun Jun 15 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN EDDY COUNTY THROUGH
330 PM MDT...

At 252 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 9 miles north of Hope to 11
miles west of Seven Rivers Airport to 15 miles east of Lincoln
National Forest. Movement was east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Artesia, Hope, Brantley Lake State Park, Seven Rivers Airport,
Lincoln National Forest, Artesia Municipal Airport, Atoka, Dayton,
and Lakewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3296 10443 3262 10429 3225 10433 3223 10485
      3231 10485 3258 10484 3296 10484
TIME...MOT...LOC 2052Z 266DEG 12KT 3294 10476 3261 10462 3238 10464

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

KLG
Local storm report, Jun 15, 3:46 PM MDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
446 PM CDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Tstm Wnd Gst     2 W Artesia             32.85N 104.47W
06/15/2025  M66 MPH          Eddy               NM   AWOS

            AWOS station KATS Artesia.

&&

rh

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:18 PM MDTDust Storm AdvisoryMAFEddy, Lea87 min
Jun 15, 2:46 PM MDTDust Storm AdvisoryMAFLea59 min
Jun 15, 2:53 PM MDTSpecial Weather StatementMAFEddy37 min
Jun 15, 3:25 PM MDTSevere Thunderstorm Warning Considerable damage threatMAFEddy65 min
Jun 15, 3:32 PM MDTSevere Thunderstorm WarningMAFEddy43 min
Jun 15, 3:45 PM MDTFlash Flood WarningMAFEddy3 hr
Jun 15, 4:15 PM MDTSevere Thunderstorm Warning Considerable damage threatMAFEddy60 min
Jun 15, 4:28 PM MDTSevere Thunderstorm Warning Considerable damage threatMAFEddy, Lea62 min
Jun 15, 5:20 PM MDTSevere Thunderstorm Warning Considerable damage threatMAFEddy40 min

Nearby

Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.